MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE REDUCTION FORCEPS-LARGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE REDUCTION FORCEPS-LARGE
Model Number 398.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the 2 trays; matrix mandible and matrix midface tray were inspected because the trays had fallen from a shelf in the sterile processing department (spd).Several parts were noted to be damaged in the tray.1 bone reduction forcep had a broken fine tip, 1 screwdriver handle was broken end cap is missing, 1 matrixmandible drill guide broken tip damage on which the drill bit would not easily sliding through, and 1 t-handle was broken slide is very loose.There was no patient involvement.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 398.985, lot number: t172116, manufacturing site: tuttlingen, release to warehouse date: march 28, 2019.A review of the device history records was performed for the finished device lot number and an nc was started because the monthly monitoring of water quality found that the toc value was exceeded.The final quality release criteria were met before this batch was released for distribution.For further investigation a capa was started.The nc have no impact to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the bone reduction forceps-large (p/n: 398.985, lot number: t172116) was received at us customer quality (cq).Upon visual inspection, the right jaw tip has broken off.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage and device geometry.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the right jaw tip has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE REDUCTION FORCEPS-LARGE
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10020699
Report Number2939274-2020-02217
Device Sequence Number2812805
Product Code HTD
UDI-Device Identifier10887587041810
UDI-Public(01)10887587041810
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.985
Device Catalogue Number398.985
Device Lot NumberT172116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date05/04/2020
Supplement Report FDA Received Date05/19/2020
Patient Sequence Number1